← Return to Tapering off of Lorazepam (Ativan)

Discussion
healthlady22 (@healthlady22)

Tapering off of Lorazepam (Ativan)

Depression & Anxiety | Last Active: Apr 11 11:19am | Replies (35)

Comment receiving replies
@brandman48

I have been taking 2mg of lorazepam to treat anxiety for about 12 years and have decided to start tapering off due to changes in my cognitive functioning. I have cut back from 2mg a day to 1.5. I take it first thing in the morning and feel ok for most of the day. But later in the day like around 6pm I start feeling anxious. I am able to sleep with the help of trazadone. But I wake around 3am feeling very anxious and can't get back to sleep. I am wondering if I am trying to taper off too fast. Maybe I should taper slower like from 2mg to 1.75.

Jump to this post


Replies to "I have been taking 2mg of lorazepam to treat anxiety for about 12 years and have..."

Hi, @brandman48 – I wanted to join @ethanmcconkey in welcoming you to Mayo Clinic Connect. Though we are not medical professionals on Connect, I think that other patients who have taken this medication may have some thoughts for your tapering process. @marazion @jakedduck1 @motormouth79 @cdcc @nycmom @smilie @cielo may have some thoughts to share about the tapering process from lorazepam (Ativan), as they have mentioned this medication or have other experience with tapering off medications.

What kinds of cognitive functioning changes were you having, brandman48? If you've not already contacted your prescribing doctor, he or she would likely want to know about any side effects you were experiencing and also help you with a taper plan. Do you have a taper plan that your physician has suggested?

I have read in several places to decrease by 25% but recently read that tapering by 5-10% is better! Good luck!